MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. SYVA® EMIT® 2000 TACROLIMUS ASSAY; ENZYME IMMUNOASSAY, TACROLIMUS

SIEMENS HEALTHCARE DIAGNOSTICS INC. SYVA® EMIT® 2000 TACROLIMUS ASSAY; ENZYME IMMUNOASSAY, TACROLIMUS
Model Number N/A
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported the observation of discordant syva® emit® 2000 tacrolimus assay results obtained on patient samples on a viva-proe analyzer.The initial results were reported to the physician(s), who questioned the results.The samples were repeated on the same instrument.It is unknown if the repeat results were considered correct or reported to the physician(s).Additionally, the customer reported the observation of a quality control (qc) failure on this event date.There are no known reports of patient intervention or adverse health consequences due to the discordant syva® emit® 2000 tacrolimus assay results or qc failure.
 
Additional Manufacturer Narrative
An outside united states (ous) customer contacted a siemens customer care center to report discordant syva® emit® 2000 tacrolimus assay results that were obtained on patient samples on a viva-proe system.Quality controls (qcs) recovered within ranges on the day of the event.The customer states that a third party customer service engineer (cse) has confirmed that the issue is not associated with the analyzer, and the issue is not related to any user-related operation issues.The limitations section of the syva® emit® 2000 tacrolimus assay instructions for use (ifu) states: "results of this test should always be interpreted in conjunction with the patient¿s medical history, clinical presentation and other findings." siemens is investigating.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2517506-2024-00259 on 02-oct-2024.Additional information on 18-oct-2024: siemens completed internal testing into the emit 2000 tacrolimus assay and did not replicate the issue observed by the customer.Further investigation into the issues at the country level is pending.Clarification was received regarding the event: the repeat results were considered correct and reported to the physician(s).
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2517506-2024-00259 on 02-oct-2024.Siemens field supplemental mdr 2517506-2024-00259-s1 on 08-nov-2024.Additional information (14-apr-2025): siemens evaluated this event and provided the following conclusion: the allegation of reagent degradation causing imprecision and increased calibration with the emit 2000 tacrolimus reagent lot s4 was reviewed by siemens and the behavior was not reproduced with the internal testing performed.The reagent lot continued to meet the assay specifications when tested at the reagent production site.The behavior appears to be specific to certain customers but the available data limited the investigation into the performance of the assay.Concern that the qc and calibration behavior being reported were due to the signal separation of the calibration points being low compared to previous reagent lots was addressed by siemens.At no time were the separations of the signal in the reagent lots reported outside of the separation limits.The allegations of qc imprecision, reagent degradation, and calibration issues appear to have multiple causes, however the customer declined to provide the instrument files needed to fully identify the root cause.The data suggests that the instrument may recover a lower signal than other analyzers, or there may be some issues with the qc products and/or potential reagent handling issues during shipping.Due to the limited data and because the behavior was not reproduced by siemens, the cause of the issue is unknown.The customer is operational.A product performance issue has not been identified and no further evaluation of the device is required.In section h6, the investigation findings and investigation conclusion codes were updated.

Brand Name
SYVA® EMIT® 2000 TACROLIMUS ASSAY
Common Device Name
ENZYME IMMUNOASSAY, TACROLIMUS
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive po box 6101
newark DE 19714 6101
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive po box 6101
newark DE 19714 6101
Manufacturer Contact
karen confort
333 coney st.
east walpole, MA 02032
3392069063
MDR Report Key20355608
Report Number2517506-2024-00259
Device Sequence Number8127607
Product Code MLM
UDI-Device Identifier00842768001666
UDI-Public(01)00842768001666(10)S4(17)250607
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K060385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2025
Device Model NumberN/A
Device Catalogue Number10445397
Device Lot NumberS4
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer10/18/2024
04/14/2025
Initial Report FDA Received Date10/02/2024
Supplement Report FDA Received Date11/08/2024
04/21/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown